MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number G14521
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: perioperative materials manager.Pma/510k #: preamendment.Investigation evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, manufacturing instructions, and quality control data, specifications.The complainant returned one unopened package containing an open -end flexi- tip ureteral catheter for investigation.Returned packaging confirms the lot number.Visual examination confirmed a hair like fiber in the sealed package.Fiber is trapped in the edge of the bottom straight seal.Review of device history record did not observe any nonconformances that may have contributed to this incident.A trackwise search revealed this complaint to be the only one associated with complaint lot number.Based on the evidence presented by the sample, this event has been contributed to a packaging event.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported while preparing for an unspecified procedure using an open-end flexi-tip ureteral catheter, the customer found a hair like fiber inside the sealed package.This device was not used.The device did not make patient contact.The patient did not experience any adverse effects or require any additional procedures as a result of this occurrence.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8759795
Report Number1820334-2019-01606
Device Sequence Number11160750
Product Code GBL
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)220514(10)9738671
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2022
Device Model NumberG14521
Device Catalogue Number021305
Device Lot Number9738671
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1